Injection vs insulin sting

Turtle
By Turtle Latest Reply 2013-02-05 21:02:48 -0600
Started 2013-01-28 22:07:40 -0600

I actually do not feel a thing from the needle going into my skin and never have. BUT there are times, not every time, just times that the shot of insulin burns right after giving it. The insulin has not expired. Does any one have any ideas? It is not bad enough for me to say, ok doc, no more insulin cuz it's really the only med so far I can use to help w/ my diabetes. All oral meds so far, have made me very sick.

So, any ideas?


12 replies

Angie18
Angie18 2013-02-05 21:02:39 -0600 Report

Try getting the one touch ping pump, no more injections, you just have to change the site every 2 to 3 days and trust me it doesent Hurt that bad.

Mair
Mair 2013-02-01 01:28:23 -0600 Report

Never inject insulin cold it feels awful. Some ares are more sensitive when injected. You could try placing an ice cube on the area to be injected for a few seconds and that helps.

CJ55
CJ55 2013-02-01 00:59:52 -0600 Report

Hello, I used to take Humalog & Lantus insulins and they would sting. I think it was due from being cold and kept in the fridge. I am now taking U-500 and once opened it doesn't need to stay cold in the fridge and it does not sting at all which is nice. However I do bruise usually with every injection into my tummy.

nanaellen
nanaellen 2013-01-30 23:40:23 -0600 Report

It wouldn't by any chance be Lantus insulin would it?? A lot of people complain of burning or stinging with lantus myself included! LOL Harlen and James gave you the best info…inject WARMED insulin SLOWLY. It should help! Good luck! Your friend, Ellen :)

Set apart
Set apart 2013-01-29 05:49:22 -0600 Report

Once in a while I feel this, my doctor said sometimes you hit tiny vessels, and it will hurt. Like you said the injection doesn't hurt, sometimes I will have a tiny bruise afterwards when this happens.

jayabee52
jayabee52 2013-01-29 09:32:25 -0600 Report

from my days of injecting insulin I have done both, hit a capilary (and subsequently get a bruise) and get a stinging sensation from injecting.

Those are two different phenomena.

The former is just "dumb luck" when one nicks a capilary. The latter is technique of injecting. I was taught to rotate the syringe lengthwise between my hands in a twirling motion to warm up the insulin, especially if it had come from the refrigerator.

manapua72
manapua72 2013-01-29 05:43:34 -0600 Report

It's 100% normal to sting @ times esp. if its cold … Since I've been on pump I haven't had anymore stings , even cold insulin is fine …

Harlen
Harlen 2013-01-28 23:04:37 -0600 Report

Iron is right that can help
You can also give the insulin slowly this too may help
Best wishes
Harlen

IronOre
IronOre 2013-01-28 22:55:11 -0600 Report

I have heard of that, but never experienced it.
It is my understanding that if you warm up the insulin a bit (roll the vial between the palms of you hands) the sting will be reduced.